K asked in HealthWomen's Health · 1 decade ago

what are other causes of vaginal (external) itch?

I've had this for a number of months. I have been tested for every std under the sun. all came back clear. it's never a yeast infection. I used to only get it for a week after my period, but now it's almost constant. I wear cotton underwear. I switched to organic tampons. I don't use pads. I don't douche. I take acidophilus to help balance flora. I use condoms. No spermicide since I'm allergic to that. I haven't tried using the non-latex kind yet. I'm not sure that would help since the itch usually goes away for a day after having sex. I'm eliminating possible causes of contact dermititis. too soon to tell yet if that could be the cause.

I am also on birth control pills (tri-cyclen). my doctor suggested that it could be that as I get older (I'm 29, been on pills for 11 years) my body doesn't tolerated the hormones anymore (I've tried 2 kinds - no change) and that I am having a reaction to my own bodily fluids. has anybody ever heard of this? he wants me off the pill, but I'm weary.

7 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    almost every gyn condition causes it

  • 1 decade ago

    Yes, i had the same problem couple of months ago. And i was freaking out like you too, cause it was causing too much trouble and its too embarrasing. Try these things and it will surely help

    1. Do not wear tight jeans.

    2. Use sitzbath (u can get it in a medical supplies store) add lukewarm water (no salt) and sit on it for two/three times daily.

    3. Use antiperspirant on the surrounding areas. If thats not possible try using very small amounts of baby powder.

    4. Do not touch that skin with unclean hands at any time

    5. Do not keep long finger nails at all (this is a must)

    There is a fine balance between bacteria and fungus concentration in the vaginal area. Yes there is some fungus too. This fungi acts as food for the good bacteria. If the bacteria concentration goes low or the fungi concentration goes low the imbalance can cause either of the one to irritate the skin. It can happen it you have been on any antibiotic for prolonged periods.

    Also, taking birth control pills lower testosterone in your blood, decreasing skins ability to heal. I have stopped using BC.

    Try not taking Birth control.

  • 1 decade ago

    Could you possibly be getting hives? I have had them in that area before. Try switching your soap to Dove and use Aveeno lotion. Also, switch your laundry detergent to All Free and Clear and Downey fabric softner Free and Sensitive.

    Next, you sound like I did when I was getting severe hives. I switched to organic tampons, cotton underwear, etc. But I tend to believe your doctor stating that you have built up a tolerance to the pill. I don't take the pill but I would get severe hives from certain foods that I normally ate all of my life, and from deoderants, soaps, and perfumes. There was nothing the doctors could give me that would make the hives stop. I would get them so bad in my mouth that my tongue would swell up like a cow's, my lips looked like baloons, and my throat would swell. Then next step would have been an epi pen. I was determined to put an end to this. I have a 6 year old son and I didn't have time to be laid up in bed becauce of hives. I began using some supplements that kept the hives somewhat under control but that wasn't good enough. I finally came to the conclusion that after years of everday exposure to environmental toxins, additives in foods and beauty products, that my body was just reacting to the overload in the only way it new how to - by causing the hives and severe itching. I decided to do a colonix and detox. I used the products from www.dr.natura.com for 30 days. It has been 4 months and I have not had one single outbreak of hives. I take on a daily basis their Detoxigreens (which is their multivitamin), acidiphilus, and 25mg of zinc for my immunities. You body might be responding to the pill, and yes, it can happen in a generalized location. You might want to try going off the pill and doing a detox. I know the frustration of the itching and I just wanted to let you know what worked for me. I hope this helps you. Good Luck!

  • Anonymous
    1 decade ago

    Itching can be caused by insect bites like mosquito bites, heat rashes or allergic reactions.Aloe vera gel , apple cider vinegar or vitamin E oil can be effectively used on the affected skin.

    More cheap and natural remedies for itching at

    http://www.wellnesstalk.org/itching.html

  • How do you think about the answers? You can sign in to vote the answer.
  • Anonymous
    1 decade ago

    Sounds weird. Have you gone for a second opinion? It could be the soap that your are using. Maybe you have sensitive skin and your get a reaction to the perfumes that are included in the ingredients. You can try Dove for sensitive skin. (liquid or bar).

  • Joann
    Lv 4
    3 years ago

    1

  • 1 decade ago

    hey why not give it a shot he is a doc. did u get checked for things like wartz and ****?

Still have questions? Get your answers by asking now.